Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Contraceptive pills increased periods. Stopped them. Now having pain on left abdomen, missing period. Is it dangerous?

Hi my last period was on 12th feb I took conseptive bills but I had bleeding so instead of being 8 days it become like 11 so I stoped using the bills day 11 then I have another bleeding wich last 9 days now i feel some pain in the left side of my tummy and the period didn t show up ,, should I be concerened or is it ok to be late ?
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thank you for your query.
what you were experiencing is called as breakthrough bleeding.this is a common side effect of the OCPs.

Breakthrough bleeding (BTB) is usually referring to mid-cycle bleeding in users of combined oral contraceptives,as attributed to insufficient estrogens. It may also occur with other hormonal contraceptives.

generally it is associated with abdominal pain and cramps or uneasiness.
delayed periods is also a side effect of OCP usage.

generally breakthrough bleeding resolves on its own.Breakthrough bleeding that does not resolve on its own patients are advised to try different pill formulations, or to switch to a non-hormonal method of birth control.

i think the current pill is not suiting you,hence i advise you to consult your OB/GYN to change your pill.

thank you,
wishing you good health
Answered: Fri, 19 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor